MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VANDERGRIFT INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number G26550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return and the lot of the device was known.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.E3 - occupation: doctor.G5 ¿ pma/510(k): k170298.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A patient with a dual chamber (ddd) pacemaker implanted.Surgery was started with the plan to remove only the ra lead and implant a new lead.A liberator was inserted into the ra lead.The lead was fixed using a one-tie as well.A byrd dilator sheath 8.5fr was used to dissect from the insertion site to the superior vena cava (svc) proximal part.Changed to an evolution 9fr + steady sheath and dissection was performed up to the front of the ring electrode, but it could not proceed any further.When the dissection was continued after changing to a philips glidelight 14fr, the tip of the lead broke off and remained.The lead removal was completed as a clinical success, and as preparations were being made to implant a new ra lead, the patient's blood pressure gradually decreased, dropping from the 90s immediately after removal to the 70s.Pericardial fluid accumulation was confirmed by a transesophageal echocardiography, and cardiac tamponade was diagnosed.After pericardial drainage, blood pressure recovered from the 60s to the 80s.Drainage was continued while blood transfusion was performed.As blood pressure stabilized, a new ra lead was placed and the surgery was completed.The surgeon says that the complication occurred with the glidelight 14fr and that cook products were not involved.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return and the lot of the device was known.The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.The complaint/event that was entered and reported within trackwise: "complications: cardiac tamponade." the device history record (dhr) was unable to be viewed due to the lot number specific to this complaint was unknown.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.A risk assessment will be performed and documented in the complaint summary tab in trackwise.E3 - occupation: doctor g5 ¿ pma/510(k): k170298 this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key20636823
Report Number2522007-2024-00040
Device Sequence Number7488938
Product Code DQX
UDI-Device Identifier10827002265506
UDI-Public(01)10827002265506(17)270731(10)N207589
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26550
Device Catalogue NumberLR-OFA01
Device Lot NumberN207589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-EVN-9.0-RL.; LR-EVN-9.0-RL.; LR-OTE-N.; LR-OTE-N.; LR-PPLBES-8.5.; LR-PPLBES-8.5.; LR-TSS-9.0.; LR-TSS-9.0.; PHILLIPS/500-302/GLIDELIGHT14F.; PHILLIPS/500-302/GLIDELIGHT14F.
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale